Alert archive / Puerto Rico / High Surf Advisories in 2015

High Surf Advisory 2, NWS JSJ

February 1, 2015

NWS JSJ issued this high surf advisory at Feb 1, 2015, 7:27 PM CST. It took effect at Feb 2, 2015, 4:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2015, 7:27 PM CST (01:27 UTC)
In effect from
Feb 2, 2015, 4:00 AM CST
Expired
Feb 2, 2015, 8:00 PM CST
In force
16 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WHCA42 TJSJ 020128 CCA
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
927 PM AST SUN FEB 1 2015

...DANGEROUS SURF CONDITIONS EXPECTED ON MONDAY...

.NORTHERLY SWELLS WILL BEGIN TO REACH THE LOCAL ATLANTIC WATERS 
EARLY MONDAY MORNING. THIS WILL RESULT IN LARGE BREAKING WAVE ACTION 
AND DANGEROUS RIP CURRENTS ALONG THE NORTH FACING COASTS OF PUERTO
RICO...CULEBRA AND THE NORTHERN VIRGIN ISLANDS. SWELLS WILL GRADUALLY
DECAY LATE MONDAY NIGHT INTO TUESDAY.

PRZ001-002-005-008-010-012-VIZ001-020945-
/O.NEW.TJSJ.SU.Y.0002.150202T1000Z-150203T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
927 PM AST SUN FEB 1 2015

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 10 PM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM AST MONDAY. 

* WAVES AND SURF: NORTH-NORTHWEST TO NORTH SWELLS OF 6 TO 8 FEET
  WITH PERIOD OF 11 TO 13 SECONDS WILL PRODUCE BREAKING WAVES OF
  BETWEEN 10 TO 13 FEET.

* TIMING: FROM MONDAY MORNING TO MONDAY NIGHT.

* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS IN
  THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING UPON
  THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY POSE A
  THREAT TO LIFE AND PROPERTY.

THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:

AGUADILLA: 		7:42 AM AST MONDAY MORNING AT 1.40 FEET.
			7:23 PM AST MONDAY EVENING AT 0.87 FEET.

ARECIBO HARBOR: 	7:56 AM AST MONDAY MORNING AT 1.66 FEET. 
			7:44 PM AST MONDAY EVENING AT 0.95 FEET.

SAN JUAN HARBOR: 	8:31 AM AST MONDAY MORNING AT 1.41 FEET. 
			7:50 PM AST MONDAY EVENING AT 0.85 FEET.

MAGENS BAY ST THOMAS: 	8:50 AM AST MONDAY MORNING AT 1.00 FEET.

CHRISTIANSTED ST CROIX: 8:57 AM AST MONDAY MORNING AT 0.78 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED
BEACH EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
3 follow-up statements
800 
WHCA42 TJSJ 020903
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
503 AM AST MON FEB 2 2015

...DANGEROUS SURF CONDITIONS EXPECTED THROUGH MID-EVENING...

.LARGE NORTH SWELLS WILL CAUSE SIGNIFICANT BREAKING WAVE ACTION
TODAY WITH A HIGH RISK OF RIP CURRENTS AT ALL ATLANTIC BEACHES.

PRZ001-002-005-008-010-012-VIZ001-021715-
/O.CON.TJSJ.SU.Y.0002.150202T1000Z-150203T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
503 AM AST MON FEB 2 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM AST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM AST THIS
EVENING. 

* WAVES AND SURF: NORTH SWELLS OF 7 TO 9 FEET AT 13 TO 14 SECONDS
  WILL PRODUCE BREAKING WAVES BETWEEN 10 TO 14 FEET.

* TIMING: FROM MONDAY MORNING TO MONDAY NIGHT.

* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS 
  IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING 
  UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY 
  POSE A THREAT TO LIFE AND PROPERTY. 

THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:

AGUADILLA: 		7:42 AM AST MONDAY MORNING AT 1.40 FEET. 			7:23 PM
AST MONDAY EVENING AT 0.87 FEET.

ARECIBO HARBOR: 	7:56 AM AST MONDAY MORNING AT 1.66 FEET.
			7:44 PM AST MONDAY EVENING AT 0.95 FEET.

SAN JUAN HARBOR: 	8:31 AM AST MONDAY MORNING AT 1.41 FEET.
			7:50 PM AST MONDAY EVENING AT 0.85 FEET.

MAGENS BAY ST THOMAS: 	8:50 AM AST MONDAY MORNING AT 1.00 FEET.

CHRISTIANSTED ST CROIX: 8:57 AM AST MONDAY MORNING AT 0.78 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANJUAN
033 
WHCA42 TJSJ 021644
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1244 PM AST MON FEB 2 2015

...DANGEROUS SURF CONDITIONS EXPECTED TO CONTINUE THROUGH MID-
EVENING...

.LARGE NORTH SWELLS WILL CONTINUE TO CAUSE SIGNIFICANT BREAKING
WAVE ACTION THIS AFTERNOON AND THIS EVENING WITH A HIGH RISK OF
RIP CURRENTS AT ALL ATLANTIC BEACHES.

PRZ001-002-005-008-010-012-VIZ001-030200-
/O.CON.TJSJ.SU.Y.0002.000000T0000Z-150203T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
1244 PM AST MON FEB 2 2015

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM AST THIS
EVENING...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM AST THIS
EVENING. 

* WAVES AND SURF: NORTH SWELLS OF 7 TO 9 FEET AT 11 TO 13 SECONDS
  WILL PRODUCE BREAKING WAVES BETWEEN 9 TO 12 FEET.

* TIMING: FROM THIS AFTERNOON TO THIS EVENING.

* IMPACTS: LARGE BREAKING WAVES WILL CAUSE DANGEROUS CONDITIONS 
  IN THE SURF ZONE AND STRONG RIP CURRENTS. WAVE ACTION SURGING 
  UPON THE COASTLINE AND HIGHER THAN NORMAL WATER LEVELS MAY 
  POSE A THREAT TO LIFE AND PROPERTY. 

THE TIMES OF THE NEXT HIGH TIDE DURING THE ADVISORY FOR THE
FOLLOWING LOCATIONS ARE:

AGUADILLA: 		7:23 PM AST MONDAY EVENING AT 0.87 FEET.

ARECIBO HARBOR: 	7:44 PM AST MONDAY EVENING AT 0.95 FEET.

SAN JUAN HARBOR: 	7:50 PM AST MONDAY EVENING AT 0.85 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND
LOCALIZED BEACH EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANJUAN
298 
WHCA42 TJSJ 030158
CFWSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
958 PM AST MON FEB 2 2015

...NORTH SWELLS ARE SLOWLY SUBSIDING....

PRZ001-002-005-008-010-012-VIZ001-030300-
/O.EXP.TJSJ.SU.Y.0002.000000T0000Z-150203T0200Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-
ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
958 PM AST MON FEB 2 2015

...HIGH SURF ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM AST THIS
EVENING...

LATEST BUOY OBSERVATIONS INDICATE THAT SWELL HEIGHTS HAVE SUBSIDED
IN THE LAST FEW HOURS...AND BREAKING WAVES OF 10 FEET OR GREATER
ARE NOT LONGER EXPECTED ALONG THE ATLANTIC COASTS OF PUERTO RICO
AND NORTHERN U.S. VIRGIN ISLANDS. THEREFORE...THE HIGH SURF ADVISORY
WILL EXPIRE AT 10 PM AST THIS EVENING.

HOWEVER...STRONG RIP CURRENTS REMAIN LIKELY ACROSS THE NORTH COASTS
OF PUERTO RICO AND THE NORTHERN U.S. VIRGIN ISLANDS THROUGH AT LEAST
TUESDAY MORNING.

$$


HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Feb 1, 12:55 PM CST, 6 hours 32 minutes earlier.

Area forecast discussion, Feb 1, 12:55 PM CST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
255 PM AST SUN FEB 1 2015

.SYNOPSIS...SURFACE HIGH PRESSURE WILL BUILD ACROSS THE WESTERN
ATLANTIC...MOVING TO THE EAST AND PASSING TO THE NORTH OF THE
LOCAL AREA EARLY THIS WEEK WHILE A SURFACE LOW MOVES ALONG THE
EAST COAST OF THE US. PRESSURE GRADIENT WILL TIGHTEN LATER TODAY
INTO MONDAY WHILE THE SURFACE HIGH PASSES TO OUR NORTH. UPPER
RIDGE IS DEVELOPING JUST WEST OF THE LOCAL AREA AND WILL MOVE OVER
THE LOCAL AREA EARLY THIS WEEK...REMAINING IN PLACE FOR THE FIRST
HALF OF THE WEEK.

&&

.DISCUSSION...CLOUDINESS WITH FAST MOVING SHOWERS AFFECTED MAINLY
THE NORTHERN HALF OF PUERTO RICO THIS AFTERNOON. A RELATIVELY
DRY AIR MASS WILL CONTINUE TO DOMINATED THE REGION NEXT SEVERAL
DAYS. PATCHES OF LOW LEVEL MOISTURE EMBEDDED IN THE TRADE
WINDS...ARE EXPECTED TO AFFECT THE LOCAL ISLANDS FROM TIME TO
TIME. HOWEVER...NO SIGNIFICANT RAINFALL ACCUMULATION IS EXPECTED.
PRESSURE GRADIENT WILL TIGHTEN LATER TODAY INTO MONDAY WHILE THE
SURFACE HIGH PASSES TO OUR NORTH. UPPER RIDGE IS DEVELOPING JUST
WEST OF THE LOCAL AREA AND WILL MOVE OVER THE LOCAL AREA EARLY
THIS WEEK...REMAINING IN PLACE FOR THE FIRST HALF OF THE WEEK. IN
THE LONG TERM...COMPUTER MODELS SUGGEST A COLD FRONT WILL EXIT THE
EASTERN U.S. MID WEEK AND WILL MOVE SOUTHEAST...APPROACHING THE
LOCAL AREA BY THE WEEKEND. AT THIS TIME..NO ACTIVE WEATHER IS
EXPECTED WITH THIS FEATURE.

&&

.AVIATION...MOSTLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL FLYING
AREA TONIGHT AND THRU 02/17Z...WITH VCSH POSSIBLE IN AND AROUND TIST
AND TISX. AFTER 02/17Z...SHRA DEVELOPMENT EXPECTED ACROSS INTERIOR
AND WESTERN SECTIONS OF PUERTO RICO. THIS MAY CAUSE MVFR CONDITIONS
AT TJMZ AND TJBQ THRU 02/22Z. EAST WINDS OF 10-15 KNOTS ARE EXPECTED
TONIGHT WITH SOME HIGHER GUSTS.

&&

.MARINE...BUOY OBSERVATIONS INDICATED SWELLS OF 10-11 FEET AT 12
SECONDS NEAR 400 MILES NORTHWEST OF THE LOCAL AREA. THESE SWELLS
ARE EXPECTED TO INVADED OUR OFFSHORE WATERS LATE TONIGHT. SEAS UP
TO 8 FEET ARE EXPECTED. SMALL CRAFT ADVISORIES IN EFFECT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  85  74  87 /  40  40  20  20
STT  73  83  75  84 /  40  40  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...
VI...
COASTAL WATERS...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM AST TUESDAY
     FOR ANEGADA PASSAGE SOUTHWARD TO 17N-CARIBBEAN WATERS OF
     PUERTO RICO FROM 10 NM TO 17N-COASTAL WATERS OF NORTHERN
     PUERTO RICO OUT 10 NM-COASTAL WATERS OF NORTHERN USVI AND
     CULEBRA OUT 10 NM-COASTAL WATERS OF NORTHWESTERN PUERTO
     RICO OUT 10 NM-COASTAL WATERS OF SOUTHERN USVI VIEQUES AND
     EASTERN PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM AST TUESDAY
     FOR MONA PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY UNTIL 6 PM AST TUESDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

72/71
Hazardous weather outlook, Feb 1, 2:29 AM CST, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
429 AM AST SUN FEB 1 2015

AMZ710>745-PRZ001>013-021030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
429 AM AST SUN FEB 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ACROSS THE NORTH
COAST OF MAINLAND PUERTO RICO AND CULEBRA. SURF ZONE CONDITIONS
WILL LIKELY SUPPORT THE DEVELOPMENT OF LIFE THREATENING RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS MARINE CONDITIONS ARE EXPECTED EARLY NEXT WORKWEEK AS
A NORTHWESTERLY SWELL CONTINUES TO INVADE THE LOCAL WATERS AND
PASSAGES. SWELLS ARE EXPECTED TO SUBSIDE TUESDAY.

.SPOTTER INFORMATION STATEMENT...ANY REPORTS OF HAZARDOUS WEATHER
OR IMPACTS WILL BE APPRECIATED.

AMZ715-725-VIZ001-002-021030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
429 AM AST SUN FEB 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS ACROSS THE NORTH
COAST OF LOCAL ISLANDS. SURF ZONE CONDITIONS WILL LIKELY SUPPORT
THE DEVELOPMENT OF LIFE THREATENING RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS MARINE CONDITIONS ARE EXPECTED EARLY NEXT WORKWEEK AS
A NORTHWESTERLY SWELL CONTINUES TO INVADE THE LOCAL WATERS AND
PASSAGES. SWELLS ARE EXPECTED TO SUBSIDE TUESDAY.

.SPOTTER INFORMATION STATEMENT...ANY REPORTS OF HAZARDOUS
WEATHER OR IMPACTS WILL BE APPRECIATED.

Nearby

High Surf Advisories in Puerto Rico, 2015High Surf Advisories in U.S. Virgin Islands, 2015Every high surf advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.